Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 421, NWS Norman, OK

June 19, 2007Alfalfa County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jun 19, 2007, 7:16 PM CDT for Alfalfa County, Oklahoma. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2007, 7:16 PM CDT (00:16 UTC)
Expired
Jun 19, 2007, 8:00 PM CDT
In force
44 min
Issued by
NWS Norman, OK
Area
Counties, with a storm outline in the text

County Alfalfa County, OK

The radar

The Vance AFB radar (KVNX), 37 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 19, 4:52 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 0.3 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2007-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5627 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2007-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5627 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
745 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOUN 200018
SVROUN
OKC003-200100-
/O.NEW.KOUN.SV.W.0421.070620T0016Z-070620T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
716 PM CDT TUE JUN 19 2007

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ALFALFA COUNTY IN NORTHWEST OKLAHOMA...

* UNTIL 800 PM CDT

* AT 716 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 9 MILES NORTHWEST OF BURLINGTON...MOVING
  SOUTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF GOLFBALLS AND WINDS OF 
60 MPH ARE LIKELY. OTHER SEVERE STORMS WERE MOVING OUT OF EXTREME 
SOUTHERN ALFALFA COUNTY SOUTH OF ALINE TO GULTRY BUT ARE STILL 
CAPABLE OF PRODUCING HAIL TO THE SIZE OF HALF DOLLARS AND WIND GUSTS 
TO 65 MPH.

* LOCATIONS IN THE WARNING INCLUDE BURLINGTON.

TAKE SHELTER FROM THE STORM IN A STURDY BUILDING AND MOVE AWAY FROM
WINDOWS.

LAT...LON 3700 9842 3699 9854 3686 9854 3694 9826

$$


MAXWELL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 4:51 PM CDT, 2 hours 25 minutes earlier.

Area forecast discussion, Jun 19, 4:51 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
451 PM CDT TUE JUN 19 2007

.DISCUSSION...
EXTREMELY UNSTABLE ATMOSPHERE WILL BE SEEN THIS AFTERNOON INTO THE
EVENING. ALTHOUGH MAIN CONCERN THROUGH THE MID-EVENING HOURS WILL
BE FOR MAINLY ISOLATED OR PERHAPS SCATTERED THUNDERSTORMS...GIVEN
6-7K CAPES...HIGH END SEVERE WEATHER POSSIBLE. WITH RELATIVELY
WEAK WIND SHEAR...MAIN THREAT WILL BE GIANT HAIL AND DAMAGING
WINDS...ALTHOUGH BRIEF TORNADOES CANNOT BE RULED OUT IN THE EARLY
STAGES OF THUNDERSTORM DEVELOPMENT. OUTSIDE OF ANY
ISOLATED/SCATTERED STORMS ACROSS NORTHERN ZONES LATE THIS
AFTERNOON THROUGH THE FIRST HALF OF THE EVENING...BETTER CHANCES
FOR THUNDERSTORMS WILL OCCUR OVERNIGHT WITH POSSIBLE MCS
DEVELOPING TO OUR NORTHWEST AND SURGING SOUTHEAST.

OUTSIDE OF LINGERING SHOWERS/STORMS TOMORROW...FORECAST WILL BE
DRY FROM TOMORROW NIGHT THROUGH DAY SEVEN AS UPPER RIDGING TAKES
HOLD. WITH TEMPERATURES ON THE INCREASE AND LOWER LEVEL MOISTURE
NOT GOING ANYWHERE ANYTIME SOON...WILL NEED TO WATCH FOR HEAT
ADVISORY CONDITIONS MID-LATE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  72  89  71  93 /  50  30  10  10
HOBART OK         71  92  71  94 /  50  30  10  10
WICHITA FALLS TX  72  92  72  95 /  40  40  10  10
GAGE OK           69  91  69  94 /  50  20  10  10
PONCA CITY OK     71  89  71  93 /  50  30  10  10
DURANT OK         74  90  72  93 /  30  40  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

02/30/11
Hazardous weather outlook, Jun 19, 5:50 PM CDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
550 PM CDT TUE JUN 19 2007

OKZ004>048-050>052-TXZ083>090-201200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
550 PM CDT TUE JUN 19 2007

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF OKLAHOMA.

LOCATION...
THE SLIGHT RISK AREA IS NORTH AND WEST OF A LINE FROM ALTUS... TO
ARDMORE ...TO DURANT.

TIMING...
SEVERE THUNDERSTORMS COULD DEVELOP AT ANYTIME AND LAST THROUGH THE
OVERNIGHT HOURS.

IMPACTS...
HAIL TO THE SIZE OF SOFTBALLS AND THUNDERSTORM WIND GUSTS IN EXCESS
OF 70 MPH WILL BE THE MAIN CONCERNS.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD LISTEN FOR UPDATES... AND BE PREPARED FOR POSSIBLE
SEVERE WEATHER OPERATIONS THROUGH TONIGHT.

DISCUSSION...
ALTHOUGH DEEP-LAYER AND LOW-LEVEL WIND SHEAR WILL REMAIN MARGINAL
FOR ORGANIZED SEVERE STORMS TONIGHT...AN EXTREMELY UNSTABLE AIRMASS
WILL ALLOW THE DEVELOPMENT OF INTENSE THUNDERSTORMS. A NEGATIVE
FACTOR TO WIDESPREAD SEVERE STORMS WILL BE A WEAK TO MODERATE
CAPPING INVERSION. THIS CAP WILL BE STRONGEST OVER SOUTHWEST
OKLAHOMA AND WESTERN NORTH TEXAS...AND WEAKEST OVER NORTHERN
OKLAHOMA. THUS...MOST OF THE THUNDERSTORMS THIS EVENING AND
OVERNIGHT ARE EXPECTED OVER THE NORTHERN HALF OF OKLAHOMA. WITH THIS
BEING SAID...IF A COMPLEX OF STORMS CAN DEVELOP A STRONG ENOUGH
OUTFLOW TONIGHT...STORMS COULD SURGE SOUTHWARD INTO THE RED RIVER
VALLEY AND NORTH TEXAS.

A WEAK TROUGH OF LOW PRESSURE...EXTENDING FROM NORTHWEST OKLAHOMA
NEAR ALVA AND CHEROKEE...SOUTHEAST TO JUST NORTH OF OKLAHOMA CITY
AND SEMINOLE...IS THE MOST LIKELY FOCUS FOR ORGANIZED STORMS THIS
EVENING. LOCATIONS NEAR AND NORTH OF THIS BOUNDARY WILL STAND THE
BEST CHANCES FOR STORMS. OVERNIGHT...THE SEVERE WEATHER POTENTIAL
WILL DEPEND ON WHETHER THUNDERSTORMS OVER NORTHERN OKLAHOMA AND
SOUTHERN KANSAS CAN ORGANIZE INTO A LARGE COMPLEX...AND PRODUCE
ENOUGH OUTFLOW TO OVERCOME THE NOCTURNAL STRENGTHENING OF THE
CAPPING INVERSION. AT THIS TIME...IT APPEARS THAT ALL AREAS IN THE
SLIGHT RISK AREA STAND A CHANCE OF STRONG TO SEVERE STORMS THROUGH
THE NIGHT. UPDATES WILL BE MADE TO OUR OUTLOOK IF THIS THINKING
CHANGES.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY JUN 20.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.

OTHER HAZARDOUS WEATHER...
ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE
LOCALIZED HEAVY RAINFALL. ADDITIONAL HEAVY RAIN COULD CAUSE FLOODING
IN AREAS WHERE RECENT RAINS HAVE SATURATED THE GROUND.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL CONTINUE INTO THE DAY ON WEDNESDAY... BUT
ARE EXPECTED TO REMAIN VERY LOW THROUGH THE LATTER HALF OF THE WEEK
AND INTO THE WEEKEND.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
WEDNESDAY.

11

In the hours before

Special weather statement, Jun 19, 4:47 PM CDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
447 PM CDT TUE JUN 19 2007

OKZ006-007-192200-
ALFALFA OK-GRANT OK-
447 PM CDT TUE JUN 19 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA AND GRANT COUNTIES.

STRONG THUNDERSTORMS WERE LOCATED FROM 7 MILES SOUTHWEST OF
BURLINGTON TO 5 MILES EAST OF GREAT SALT PLAINS LAKE AT 447 PM CDT.
THE STORMS WERE NEARLY STATIONARY. THESE STORMS WILL BE CAPABLE OF
PRODUCING SMALL HAIL AND HEAVY RAIN. HOWEVER... STORM INTENSITY IS
INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

PEOPLE IN ALFALFA AND GRANT COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

MAXWELL
Special weather statement, Jun 19, 5:20 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
520 PM CDT TUE JUN 19 2007

OKZ005-192245-
WOODS OK-
520 PM CDT TUE JUN 19 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR WOODS COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST OF CAPRON AT 520
PM CDT...MOVING EAST AT 5 MPH. SMALL HAIL WILL BE POSSIBLE WITH THIS
STORM.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

PEOPLE IN WOODS COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

MAXWELL
Special weather statement, Jun 19, 5:32 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
532 PM CDT TUE JUN 19 2007

OKZ007-012-192245-
GARFIELD OK-GRANT OK-
532 PM CDT TUE JUN 19 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD AND GRANT COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF HILLSDALE AT 532 PM
CDT. ANOTHER STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTH OF NASH.
THESE STORMS ARE NEARLY STATIONARY OF MOVING SOUTHEAST AT 5 MPH.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL... WIND GUSTS
TO 50 MPH... AND HEAVY RAIN.

PEOPLE IN GARFIELD AND GRANT COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

MAXWELL
Local storm report, Jun 19, 6:20 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
620 PM CDT TUE JUN 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             CHEROKEE                36.75N 98.35W
06/19/2007  E1.75 INCH       ALFALFA            OK   LAW ENFORCEMENT

&&

SMITH
Local storm report, Jun 19, 6:44 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
644 PM CDT TUE JUN 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     HAIL             3 WNW CARRIER           36.49N 98.06W
06/19/2007  E0.88 INCH       GARFIELD           OK   PUBLIC

&&

JPIKE
Local storm report, Jun 19, 7:05 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
705 PM CDT TUE JUN 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             10 WNW CARRIER          36.53N 98.18W
06/19/2007  E0.25 INCH       ALFALFA            OK   EMERGENCY MNGR

&&

JPIKE

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 7:13 PM CDTSevere Thunderstorm WarningOUNWoods47 min
Jun 19, 7:32 PM CDTSevere Thunderstorm WarningOUNWoodward43 min
Jun 19, 7:40 PM CDTSevere Thunderstorm WarningOUNMajor65 min
Jun 19, 8:00 PM CDTSevere Thunderstorm WarningOUNBlaine, Kingfisher60 min
Jun 19, 8:00 PM CDTSevere Thunderstorm WarningOUNGarfield60 min
Jun 19, 8:10 PM CDTSevere Thunderstorm WarningOUNWoodward50 min
Jun 19, 8:44 PM CDTSevere Thunderstorm WarningOUNMajor46 min
Jun 19, 8:55 PM CDTSevere Thunderstorm WarningOUNWoodward50 min
Jun 19, 8:55 PM CDTSevere Thunderstorm WarningOUNBlaine, Kingfisher65 min
Jun 19, 8:58 PM CDTSevere Thunderstorm WarningOUNGarfield47 min
Jun 19, 9:00 PM CDTSevere Thunderstorm WarningOUNEllis45 min
Jun 19, 9:05 PM CDTSevere Thunderstorm WarningOUNDewey40 min
Jun 19, 9:09 PM CDTSevere Thunderstorm WarningOUNHarper51 min
Jun 19, 9:15 PM CDTSevere Thunderstorm WarningOUNLincoln45 min
Jun 19, 9:22 PM CDTSevere Thunderstorm WarningOUNCuster38 min
Jun 19, 9:28 PM CDTSevere Thunderstorm WarningOUNLogan47 min
Jun 19, 9:42 PM CDTSevere Thunderstorm WarningOUNEllis33 min
Jun 19, 9:45 PM CDTSevere Thunderstorm WarningOUNDewey15 min
Jun 19, 9:55 PM CDTSevere Thunderstorm WarningOUNBlaine, Custer50 min
Jun 19, 9:56 PM CDTFlash Flood WatchOUNAtoka, Beckham, Blaine, Bryan, Caddo, Canadian and 29 more11 hr
Jun 19, 10:09 PM CDTSevere Thunderstorm WarningOUNEllis51 min
Jun 19, 10:12 PM CDTSevere Thunderstorm WarningOUNLogan46 min
Jun 19, 10:59 PM CDTSevere Thunderstorm WarningOUNEllis16 min
Jun 20, 12:04 AM CDTSevere Thunderstorm WarningOUNBeckham, Greer, Harmon, Jackson41 min
Jun 20, 12:08 AM CDTSevere Thunderstorm WarningOUNCleveland, Oklahoma, Pottawatomie52 min
Jun 20, 12:23 AM CDTSevere Thunderstorm WarningOUNCaddo, Comanche, Cotton, Grady, Stephens, Tillman52 min
Jun 20, 12:45 AM CDTSevere Thunderstorm WarningOUNJackson, Tillman45 min
Jun 20, 1:03 AM CDTSevere Thunderstorm WarningOUNCleveland, Garvin, McClain27 min
Jun 20, 1:05 AM CDTSevere Thunderstorm WarningOUNKiowa25 min
Jun 20, 1:11 AM CDTSevere Thunderstorm WarningOUNComanche, Cotton49 min
Jun 20, 1:16 AM CDTSevere Thunderstorm WarningOUNComanche, Cotton, Tillman59 min
Jun 20, 1:28 AM CDTSevere Thunderstorm WarningOUNComanche, Jackson, Kiowa47 min
Jun 20, 2:01 AM CDTSevere Thunderstorm WarningOUNJefferson59 min
Jun 20, 2:09 AM CDTSevere Thunderstorm WarningOUNHughes, Seminole51 min
Jun 20, 2:15 AM CDTSevere Thunderstorm WarningOUNCotton, Tillman45 min
Jun 20, 2:26 AM CDTSevere Thunderstorm WarningOUNGrady, Stephens32 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.